MAUDE Adverse Event Report: MEDLINE RENEWAL DYONICS; FULL RADIUS BLADE (YELLOW) 4.5MM

MEDLINE RENEWAL DYONICS; FULL RADIUS BLADE (YELLOW) 4.5MM
Catalog Number 7205306R
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the reprocessed dyonics full radius blade (yellow) 4.5mm broke while in use.Per report, metal shavings were noticed in the surgical site and this area was irrigated until clear.There was no report of a serious injury, an adverse patient consequence or prolonged anesthesia related to this incident.Due to the reported event and required medical intervention to retrieve the metal shavings from the surgical site, this medwatch is being filed.The device in question is not available to be returned for evaluation.The lot number associated with the device was not provided.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the reprocessed dyonics full radius blade broke while in use and metal shavings were noted in the surgical site.
 
Additional Manufacturer Narrative
Medline renewal received the device involved in this incident last 04/04/2019.The complaint of a broken reprocessed dyonics full radius blade was confirmed.Upon inspection of the received device, it was observed that the outer hub was cracked where the outer shaft connects to the hub base, causing the shaver to come apart.A potential root cause of this device failure is side force being applied to the shaver during use.A definitive root cause for this specific device failure could not be determined at this time.Review of the device history records was performed for lot number 385821 and this indicated that all processes were conducted as required at the time the lots were processed.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.

Brand Name
DYONICS
Common Device Name
FULL RADIUS BLADE (YELLOW) 4.5MM
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8429551
Report Number3032391-2019-00002
Device Sequence Number239269
Product Code HRX
UDI-Device Identifier10888277374997
UDI-Public10888277374997
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number7205306R
Device Lot Number385821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;